Maia wrote:Veckon, I'm so sorry!! I know you are asking for dietary advice but if you are not sleeping because of this, I think that even the dietary part requires an urgent intervention from your MSK palliative team. Be a pain and ask them to give you exact directions about what to do. Maybe they need to add some other medication to the prednisone, and that is something that really only a medical team with experience in immunotherapies side effects can manage.
Or are you too far away from MSK? Still, phone them...
There are several published algorithms for the management of diarrhea, as the one included in the Summary of Product Characteristics (SPC) of ipilimumab. Most guidelines include recommendations for management based on grading and severity and sequential algorithms. Since 2005, specific guidelines for diarrhea management have been implemented in all the clinical studies involving ipilimumab and soon it was realized that this intervention reduced the incidence of severe GI toxicities and perforations even when higher doses of ipilimumab were used (29,30). This detailed guidance algorithm can be found in the SPC of ipilimumab (20). In general, when a patient on ipilimumab therapy presents with diarrhea or blood in stools, initially we have to rule out non-immune related causes, such as microbial infections. In such cases specific treatment is administered and when the event is resolved ipilimumab can be continued. The grade of the event should be properly assessed. In grade 1 diarrhea it is recommended to treat symptomatically without steroids, administer loperamide 2 mg per os q 4–6 hours, anti-diarrheic diet and hydration and monitor closely until resolution.
In grade 2 diarrhea, that is increase to 4–6 bowel movements, or abdominal pain or blood in stools, if initial symptomatic treatment without steroids is not effective, stool white blood cell (WBC) should be send and stool calprotectin and endoscopy should be considered. Treatment with oral budesonide or other moderate dose steroid should be initiated. Steroid tapering should be gradual and definitely not shorter than 30 days, since premature stopping might lead to relapse. In grade 3 colitis (increase of ≥7 stools per day over baseline, incontinence, need for hospitalization for IV fluids for ≥24 h) then treatment with high dose steroids is required (methylprednisolone 1–2 mg/kg/day IV until improvement with a slow tapering for at least a month). If no response is seen in 1 week, then it is recommended to consider immunosuppressive therapy with anti-TNF inhibitors (5 mg/kg remicade, infliximab), which are approved for the treatment of colitis (29,30). https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4971373/
veckon wrote:Just so this thread isn’t all doom and gloom on my part, I will note that there is no longer evidence of peritoneal carcinomatosis; at all. Largest liver tumor left is about 1 cm. They noted two on last CT they could measure, down from 7 that were originally visible. So I really hope I can get through this colitis and get back on pembrolizumab despite this horrible side effect. It may take a month or two, but hopefully it won’t set me back too much long term.
Users browsing this forum: Google [Bot], Yahoo [Bot] and 37 guests